Tornadoes · United States · Missouri · 2005

F1 tornado, Mt Vernon, Missouri, November 12, 2005

This F1 tornado ran 5.0 miles across Lawrence County on November 12, 2005, touching down at 7:40 PM CST and reaching 75 yards wide. It killed nobody and injured 1, and did $750,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
November 12, 2005
Touchdown
7:40 PM CST (01:40 UTC)
Path length
5.0 miles (8.0 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
1
Property damage
$750,000
County
Lawrence County
Touchdown point
37.080, -93.830
Lift-off point
37.050, -93.770
Record number
535

What the Weather Service recorded

NWS storm survey determined that an F1 tornado touched down south of Mt. Vernon near the intersection of Highway 39 and FF. The tornado then moved east for five miles before lifting at county road 1230. The path was 75 yards wide. Several homes suffered moderate to significant damage. Most damage was predominantly to roofs while several trees were uprooted. One woman was injured in her home.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a tornado watch, issued at 23:51 UTC and running to 02:58 UTC.

Issued (UTC)ExpiredProductOffice
23:51 UTC02:58 UTCTornado WatchSGF
01:44 UTC02:28 UTCSevere Thunderstorm WarningSGF
08:16 UTC09:59 UTCDense Fog AdvisorySGF

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 00:48 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Nov 12, 3:50 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 12, 3:50 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CST SAT NOV 12 2005

.DISCUSSION...

MAIN FORECAST CONCERN WILL DEAL WITH POTENTIAL SEVERE WEATHER LATE
THIS AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS AND FAR WESTERN
MISSOURI...THEN ACROSS THE REMAINDER OF THE FORECAST AREA THROUGH
THE EVENING HOURS.

CURRENTLY THE SURFACE DRY LINE EXTENDS FROM NEAR LAWRENCE TO
PARSONS KANSAS.  SO FAR...NOT MUCH HAS GONE UP ALONG THIS BOUNDARY
EXCEPT FOR A SHALLOW CUMULUS FIELD...AND ONLY ISOLATED CONVECTION
WAS OCCURRING EAST OF SPRINGFIELD IN THE ZONE OF WARM AIR ADVECTION
AHEAD OF THE APPROACHING SYSTEM. AT THIS TIME...CONVERGENCE MAY BE
TOO WEAK ALONG THE DRYLINE...AS THE 18Z SOUNDING AT KSGF SHOWED A
CAP OVERHEAD.  LOOKING AT THE ETA MOISTURE CONVERGENCE...VALUES
INCREASE SOMEWHAT THIS EVENING...BUT STILL DONT LOOK IMPRESSIVE.
WILL CONTINUE TO WATCH SATELLITE AND RADAR TRENDS. CLOUD COVER AND
SHOWERS HAVE KEPT TEMPERATURES DOWN ACROSS MUCH OF THE FORECAST AREA
TODAY REDUCING INSTABILITY OVER THESE LOCATIONS. HOWEVER...CLEARING
ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI HAS ALLOWED MLCAPES
TO EXCEED 1000 J/KG ALONG THE KS/MO BORDER.  IF STORMS CAN INITIATE
IN THIS ENVIRONMENT THEY WOULD LIKELY BECOME SEVERE AS 0-6KM SHEAR
RANGES FROM 45-50KTS. MODE WOULD LIKELY DEVELOP INTO A SQUALL LINE
WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.
HOWEVER...IF A BROKEN SEGMENT COULD FORM...AN ISOLATED TORNADO IS
NOT OUT OF THE QUESTION AS 0-1KM SRH CURRENTLY RANGE FROM 350-500
M2/S2.  THE GREATEST THREAT OF SEVERE WEATHER WILL LIKELY BE ACROSS
THE WESTERN HALF OF THE FORECAST AREA IF STORMS DEVELOP WITHIN THE
NEXT COUPLE OF HOURS...AS INSTABILITY WILL DECREASE THROUGH THE
EVENING. HOWEVER...THE THREAT OF DAMAGING WINDS AND LARGE HAIL WILL
STILL EXIST OVER CENTRAL AND SOUTH-CENTRAL MISSOURI DUE TO THE VERY
STRONG WIND FIELDS ALOFT.

AS FOR POPS TONIGHT...WILL TREND FROM 30S ACROSS EXTREME SOUTHEAST
KANSAS(AS THE DRYLINE IS CURRENTLY PUSHING THROUGH THIS AREA)...TO
LIKELY POPS FROM SPRINGFIELD AND POINTS EASTWARD.  EXPECT COOLER AND
DRY CONDITIONS ON SUNDAY WITH HIGH PRESSURE SETTLING OVERHEAD.  KEPT
INHERITED POPS GOING ON MONDAY AS HIGH PRESSURE SHIFTS EAST USHERING
IN INCREASED MOISTURE TRANSPORT AND ISENTROPIC LIFT. CONTINUED POPS
ACROSS SOUTHEAST AREAS INTO MONDAY NIGHT AS AN UPPER WAVE PUSHES
THROUGH FROM THE NORTHWEST.

FOR THE EXTENDED PERIOD TUESDAY THROUGH SATURDAY...HELD ONTO SOME 15
TO 30 PERCENT POPS ON TUESDAY ACROSS EAST/SOUTHEAST LOCATIONS FOR
ANY LINGERING SHOWERS AS THE LAST BIT OF UPPER ENERGY PUSHES THROUGH
THE REGION.

NOT MANY CHANGES MADE TO THE REMAINING EXTENDED GRIDS WITH THE
EXCEPTION OF A FEW TEMPERATURE TWEAKS.  THE GFS AND ECMWF BOTH BRING
IN SOME VERY CHILLY AIR BEHIND THE DEPARTING FRONT...AS 850MB
TEMPERATURES LOOK TO RANGE BETWEEN -3 AND -7 DEG C ACROSS THE
FORECAST AREA BY 12Z WEDNESDAY.  WITH THIS IN MIND...AND MEX DATA
SHOWING THIS TREND AS WELL...DECIDED TO DROP TUESDAY NIGHT LOWS INTO
THE MIDDLE 20S ACROSS MOST LOCATIONS. I ALSO ADJUSTED WEDNESDAY
HIGHS DOWNWARD INTO THE MIDDLE AND UPPER 40S.

AS SURFACE HIGH PRESSURE SHIFTS TO THE EAST BY EARLY
THURSDAY...TEMPERATURES REBOUND AS WARM AIR ADVECTION COMMENCES
ACROSS THE SOUTHEAST KANSAS AND THE MISSOURI OZARKS. GRIDDED HIGHS
FOR THURSDAY WILL RANGE FROM THE MIDDLE 50S ACROSS CENTRAL MISSOURI
TO NEAR 60 ALONG THE KANSAS BORDER. THIS WARMING TREND WILL BE
SHORT-LIVED AS ANOTHER FRONT IS PROGGED TO PUSH THROUGH THE REGION
LATE THURSDAY NIGHT. THIS FRONT WILL LIKELY BE MOISTURE STARVED SO
KEPT GRIDS DRY...BUT DID GO AHEAD AND LOWERED HIGHS FOR FRIDAY INTO
THE LOWER AND MIDDLE 50S.

SAW

&&

.AVIATION...
FOLLOWING RADAR TRENDS WILL KEEP TEMPO TO PREDOMINANT SHOWERS FOR
THE FIRST FEW HOURS OF THE 18Z TAFS. WILL ALSO CONTINUE TEMPO
THUNDER AFTER 21Z FOR BOTH AIRPORTS AS DRYLINE PUSHES QUICKLY
EASTWARD TO THE MO/KS BORDER. SHOULD SEE RAPID CLEARING AFTER 03Z AS
DRYLINE PUSHES THROUGH THE AREA. COLD FRONT OVER NW KANSAS WILL THEM
MOVE OVER THE AREA LATER TONIGHT. MOISTURE APPEARS TO BE SCOURED OUT
ENOUGH BEHIND DRYLINE TO KEEP THUNDER OUT OF TAFS LATER
TONIGHT...BUT WILL INCLUDE WIND SHIFT AROUND 10Z.

TERRY

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Nov 12, 6:40 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CST SAT NOV 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
640 PM CST SAT NOV 12 2005

...SEVERE THUNDERSTORMS LIKELY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST STORMS MAY PRODUCE:
    HAIL UP TO THE SIZE OF QUARTERS.
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    AND POSSIBLY AN ISOLATED TORNADO.

  AREAS AFFECTED AND TIMING:

  STRONG TO SEVERE THUNDERSTORMS OVER WESTERN PORTIONS OF THE
  OUTLOOK AREA WILL SPREAD EASTWARD ACROSS THE REMAINDER OF THE
  OUTLOOK AREA THIS EVENING...WITH A SLOWLY DIMINISHING SEVERE
  THREAT.

  DISCUSSION:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS OVER FAR WESTERN MISSOURI
  WILL CONTINUE TO PUSH EASTWARD ACROSS THE OUTLOOK AREA THIS
  EVENING. WHILE SEVERE THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE
  OUTLOOK AREA...THE THREAT OF SEVERE THUNDERSTORMS WILL BE GREATEST
  WEST OF AN OSAGE BEACH TO BRANSON LINE. GIVEN THE VERY STRONG
  WINDS ALOFT THERE IS SOME POTENTIAL FOR ISOLATED TORNADOS...MAINLY
  BEFORE 9 PM. OTHERWISE THE PRIMARY HAZARDS WILL BE LARGE HAIL AND
  DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NEEDED ACROSS MUCH OF THE OUTLOOK AREA
  EAST OF AN OSCEOLA...TO JOPLIN...TO ANDERSON LINE THROUGH THIS
  EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW/IZZI

In the hours before

Local storm report, Nov 12, 6:28 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 S LAMAR               37.48N 94.28W
11/12/2005  0.75 INCH        BARTON             MO   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL AND GUSTS TO 40 MPH REPORTED BY
            EOC.

&&

SCHULTZ
Local storm report, Nov 12, 6:32 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             JOPLIN                  37.08N 94.51W
11/12/2005  1.00 INCH        JASPER             MO   PUBLIC

            QUARTER SIZE HAIL REPORTED IN CITY OF JOPLIN.

&&

SCHULTZ
Local storm report, Nov 12, 6:36 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             DUQUESNE                37.08N 94.46W
11/12/2005  1.00 INCH        JASPER             MO   AMATEUR RADIO

&&

GIZZI
Local storm report, Nov 12, 6:49 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             JOPLIN                  37.08N 94.51W
11/12/2005  0.75 INCH        JASPER             MO   AMATEUR RADIO

            DIME SIZE HAIL AND 60 MPH WINDS REPORTED IN CITY OF
            JOPLIN.

&&

SCHULTZ
Special weather statement, Nov 12, 7:14 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CST SAT NOV 12 2005

MOZ088-093-094-130215-
JASPER-LAWRENCE-NEWTON-
714 PM CST SAT NOV 12 2005

...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST JASPER...LAWRENCE AND
NORTHEAST NEWTON COUNTIES UNTIL 815 PM CST...

AT 712 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
SARCOXIE TO DIAMOND...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF
MOUNT VERNON TO 9 MILES EAST OF JOPLIN...AND MOVING EAST AT 45 MPH.

THESE STORMS WILL BE...
  NEAR SARCOXIE BY 730 PM CST.
  NEAR MILLER BY 735 PM CST.
  NEAR MOUNT VERNON BY 750 PM CST.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

IZZI
Local storm report, Nov 12, 7:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             2 S CARTHAGE            37.15N 94.31W
11/12/2005  0.88 INCH        JASPER             MO   TRAINED SPOTTER

            NICKEL SIZE HAIL AND 60 MPH WINDS REPORTED NEAR HIGHWAYS
            FF AND 59.

&&

SCHULTZ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Springfield, MO (KSGF), 00:00Z

1.7 hours before the tornado, 18 km from the path. November 13, 2005.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 297 joules per kilogram, CIN -31, lifted condensation level 742 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 276 square meters per square second, 0 to 6 km bulk shear 48 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-31 J/kg
Surface CAPE
200 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
48 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

Springfield, MO (KSGF), 12:00Z

10.3 hours after it, 18 km from the path. November 13, 2005.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -89721, lifted condensation level 1556 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Springfield, MO at 12:00Z on 2005-11-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -53 square meters per square second, 0 to 6 km bulk shear 53 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-89721 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
8 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

Springfield (SGF), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:45 UTC66.259180° 17 kt1008.1
23:52 UTC6559180° 16 kt241008.1
00:52 UTC6659170° 19 kt1008.5
01:23 UTC66.259170° 19 kt241008.8VCTS
01:38 UTC66.259160° 15 kt1009.1
01:52 UTC6559170° 13 kt1009.5VCTS
02:05 UTC64.460.8250° 12 kt231011.2TSRA
02:20 UTC60.855.4180° 15 kt221010.5+TSRA
02:33 UTC57.255.4200° 8 kt1011.2-TSRA
02:52 UTC5855200° 11 kt1011.9-TSRA
03:25 UTC57.255.4 5 kt1011.9

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the touchdown began at 01:39 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:20 UTCHAIL 0.751 S LamarBarton, MOPEA TO DIME SIZE HAIL AND GUSTS TO 40 MPH REPORTED BY EOC.
00:34 UTCHAIL 1DuquesneJasper, MO
01:05 UTCHAIL 0.882 S CarthageJasper, MONICKEL SIZE HAIL AND 60 MPH WINDS REPORTED NEAR HIGHWAYS FF AND 59.
01:35 UTCHAIL 0.88MorrisvillePolk, MO
01:40 UTCTSTM WND DMG2 Se Mount VernonLawrence, MOSEVERAL HOMES AND MOBILE HOMES WERE DESTROYED. A NARROW DAMAGE PATH OF 4 MILES IS NEAR AND ALONG HWY FF. POSSIBLE TORNADO DAMAGE. NWS WILL CONDUCT A STORM SURVEY ON SUNDAY MORNING.
01:40 UTCTORNADO 11 S Mount VernonLawrence, MO*** 1 INJ *** NWS STORM SURVEY CONDUCTED ON 11/13/05 DETERMINED THAT AN F1 INTENSITY TORNADO TOUCHED DOWN SOUTH OF MOUNT VERNON NEAR THE INTERSECTION OF HIGHWAY 39 AND FF AND THEN MOVED EAST FOR FIVE MILES BEFORE LIFTING
01:45 UTCTSTM WND DMG4 N MarionvilleLawrence, MO*** 1 INJ *** HOME DAMAGED WITH TREES DOWN. ONE INJURY...BROKEN LEG.
01:46 UTCTORNADO5 Ne Mount VernonLawrence, MOUNCONFIRMED TORNADO REPORTED BY LAWRENCE COUNTY DEPUTY SHERRIFF NEAR FARM ROAD 1158. DAMAGE TO HOME.
02:10 UTCTSTM WND DMG2 W RepublicGreene, MOSTATE TROOPER REPORTED SEVERAL OUTBUILDINGS UPLIFTED AND DESTROYED
02:15 UTCHAIL 0.88SpringfieldGreene, MONICKEL SIZE HAIL AT INTERSECTION OF BATTLEFIELD AND GOLDEN IN CITY OF SPRINGFIELD.
02:21 UTCHAIL 0.88SpringfieldGreene, MONICKEL SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAY 60 AND KANSAS EXPRESSWAY IN CITY OF SPRINGFIELD.
02:24 UTCHAIL 1SpringfieldGreene, MOONE INCH HAIL REPORTED AT INTERSECTION OF CAMPBELL AND BATTLEFIELD IN CITY OF SPRINGFIELD.
02:25 UTCTSTM WND GST 65NixaChristian, MOESTIMATED THUNDERSTORM WIND GUST OF 65 MPH IN NIXA.
02:25 UTCHAIL 1NixaChristian, MOQUARTER SIZE HAIL REPORTED IN NIXA
04:00 UTCTORNADO 11 S Mount VernonLawrence, MO*** 1 INJ *** NWS STORM SURVEY CONDUCTED ON 11/13/05 DETERMINED THAT AN F1 INTENSITY TORNADO TOUCHED DOWN SOUTH OF MOUNT VERNON NEAR THE INTERSECTION OF HIGHWAY 39 AND FF AND THEN MOVED EAST FOR FIVE MILES BEFORE LIFTING

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2005 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of November 12, 2005

13 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 123:50 PM CSTF1Greene, IA1.045$10,000
November 124:26 PM CSTF2Dallas, IA14.01002$3.3 million
November 124:27 PM CSTF3Boone, IA17.615013$12 million
November 124:30 PM CSTF1Sioux, IA1.0100$800,000
November 124:48 PM CSTF1Boone, IA6.075$200,000
November 124:56 PM CSTF0Story, IA0.230$2,000
November 124:58 PM CSTF2Boone, IA12.01001$350,000
November 125:15 PM CSTF0Story, IA1.650$50,000
November 125:20 PM CSTF1Story, IA8.075$730,000
November 125:27 PM CSTF0Hamilton, IA1.530$10,000
November 125:50 PM CSTF0Hardin, IA0.730$10,000
November 126:40 PM CSTF1Monroe, IA1.550$50,000
November 1210:27 PM CSTF0Polk, AR3.530

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.